Digitek Overdose Lawsuits: Double strength tablets increased risk of digitalis toxicity
The lawyers at Saiontz & Kirk, P.A. are investigating potential Digitek overdose lawsuits for individuals who experienced digitalis toxicity resulting in severe injuries or the need for medical treatment. Manufacturing defects allowed certain Digitek (digoxin) tablets to be sold with twice the appropriate amount of ingredient, increasing the risk of a digoxin overdose.
Digitek is a generic form of digoxin, which is a medication prescribed to help the heart beat stronger and regularly. It is often prescribed to individuals with congestive heart failure or conditions which cause fast heartbeats, such as atrial fibrillation or atrial flutter.
In April 2008, all lots of Digitek were recalled after it was discovered that tablets were sold that are twice as thick as they are supposed to be. These tablets could contain up to double the amount of digoxin, substantially increasing the risk of a serious and potentially fatal Digitek overdose, also known as digitalis toxicity.
A digoxin overdose is a known potential complication of Digitek, which could occur if too much of the medication is taken or if a patient has impaired kidney function, which prevents them from excreting the drug. However, double strength tablets substantially increase the risk of a Digitek overdose, even if the medication is taken as directed by individuals without kidney problems or other conditions which may predispose them to the complication.
Digitalis toxicity is a very serious complication which can lead to a life-threatening abnormal heart rhythm, known as ventricular tachycardia. Symptoms of an overdose could include:
- Nausea, Vomiting, Diarrhea and Loss of Appetite
- Confusion or Seizures
- Palipitations or Irregular Heartbeats, including fast or slow heart rhythms
- Changes in Urine Output, including decreased urination or excessive nighttime urination
- Vision Changes, such as light “halos” around objects, changes in color perception or blurred vision
Medical literature suggests that individuals who experience symptoms of a digitalis overdose should seek immediate medical attention. Most individuals who may have been given the double strength Digitek already received letters from their pharmacy or doctors. However, many family members of individuals who died or suffered severe injuries prior to May 2008 are just now learning that a Digitek overdose may have been caused by defective pills.
LAWYERS ARE REVIEWING DIGITEK OVERDOSE LAWSUITS
Potential lawsuits are being reviewed throughout the United States for individuals who suffered a Digitek overdose. Digitalis toxicity could have been caused by double strength digoxin that never should have been commercially released. To review a potential overdose lawsuit for yourself or a loved one, request a free consultation and claim evaluation